Alert archive / Wisconsin / Small Craft Advisories in 2016
Small Craft Advisory 18, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Feb 20, 2016, 3:40 AM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Feb 20, 2016, 3:40 AM CST (09:40 UTC)
- Expired
- Feb 20, 2016, 12:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted.
453 WHUS73 KMKX 200940 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 340 AM CST SAT FEB 20 2016 ...WINDS TO SHIFT WEST AND LOWER THROUGH THE MORNING... .THE GALE WARNING HAS BEEN CANCELLED AS WIND GUSTS HAVE LOWERED TO BETWEEN 20 AND 25 KNOTS. THE SURFACE PRESSURE GRADIENT WILL CONTINUE TO SLACKEN AS LOW PRESSURE NORTH OF LAKE HURON CONTINUES TO PULL AWAY FROM THE WESTERN GREAT LAKES REGION. WEST WINDS WILL LOWER BELOW ADVISORY LEVELS BY THIS AFTERNOON...WITH WAVES SUBSIDING WITH THE OFFSHORE FETCH. LMZ643>646-201745- /O.CAN.KMKX.GL.W.0002.000000T0000Z-160220T1000Z/ /O.NEW.KMKX.SC.Y.0018.160220T0940Z-160220T1800Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 340 AM CST SAT FEB 20 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON CST TODAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TODAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS: SOUTHWEST 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS EARLY TURNING WEST AND DIMINISHING TO 10 TO 20 KNOTS LATE THIS MORNING. * WAVES: 2 TO 3 FEET...FALLING TO 1 TO 2 FEET LATER THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ REM WWW.WEATHER.GOV/MKX
2 follow-up statements
263 WHUS73 KMKX 201526 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 926 AM CST SAT FEB 20 2016 ...BRISK WESTERLY WINDS THIS MORNING... .BRISK WEST TO NORTHWEST WINDS WILL CONTINUE THIS MORNING...GRADUALLY WEAKENING THROUGH THE AFTERNOON. THE SMALL CRAFT ADVISORY WILL EXPIRE AT NOON. LMZ643>646-201800- /O.CON.KMKX.SC.Y.0018.000000T0000Z-160220T1800Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 926 AM CST SAT FEB 20 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WINDS: WEST TO SOUTHWEST 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS THIS MORNING...WEAKENING FOR THE AFTERNOON. * WAVES: 1 TO 2 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX MG
630 WHUS73 KMKX 201754 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1154 AM CST SAT FEB 20 2016 ...BRISK WESTERLY WINDS DIMINISHING... .STRONG LOW PRESSURE CONTINUES TO MOVE AWAY ACROSS CANADA WITH SLOWLY DIMINISHING WINDS OVER THE NEARSHORE WATERS OF WESTERN LAKE MICHIGAN. THE SMALL CRAFT ADVISORY WILL EXPIRE AT NOON TODAY. LMZ643>646-201900- /O.EXP.KMKX.SC.Y.0018.000000T0000Z-160220T1800Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 1154 AM CST SAT FEB 20 2016 ...SMALL CRAFT ADVISORY WILL EXPIRE AT NOON CST TODAY... THE SMALL CRAFT ADVISORY WILL EXPIRE AT NOON CST TODAY. WEST WINDS 10 TO 15 KNOTS GUSTING TO 20 KNOTS ARE EXPECTED THIS AFTERNOON. $$ WWW.WEATHER.GOV/MKX
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Feb 20, 3:36 AM CST, 4 minutes earlier.
Area forecast discussion, Feb 20, 3:36 AM CST, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 336 AM CST SAT FEB 20 2016 .TODAY AND TONIGHT...FORECAST CONFIDENCE HIGH WINDS HAVE EASED WITH DECOUPLING UNDER CLEAR SKIES. MID-LEVEL CLOUDS AND VIRGA WITH FIRST SHORT WAVE THAT WILL AFFECT THE REGION TODAY IS PASSING BY TO THE NORTH AND WILL BE EAST OF WISCONSIN AROUND OR SHORTLY AFTER 12Z. WINDS WILL SHIFT FROM SW TO WEST BEHIND WEAK SURFACE TROUGH ASSOCIATED WITH THIS FEATURE. COULD SEE A FEW GUSTS OF 20 TO 25 MPH MID-LATE MORNING AS LOW-LEVEL NOCTURNAL INVERSION MIXES OUT...BUT WINDS WILL GENERALLY REMAIN IN THE 10 TO 15 MPH THROUGH THE DAY. SECOND SHORT WAVE...CURRENTLY CROSSING THE DAKOTAS IN ZONAL FLOW...WILL REACH WEST CENTRAL WISCONSIN BY 18Z AND LOWER MICHIGAN BY 00Z. EXPECT LOWER CLOUD DECK DROPPING SOUTH ACROSS NORTH DAKOTA/NORTHERN MINNESOTA TO MOVE DOWN ACROSS THE STATE WITH THE COOLER 850 MB TEMPS BEHIND THIS SECOND SHORT WAVE...WITH A WIND SHIFT TO THE NORTHWEST LATE IN THE AFTERNOON. 850 MB AND 925 MB TEMPERATURES FALL AROUND 5C BETWEEN 12Z AND 00ZIN THE COLD ADVECTION REGIME...THOUGH NOT QUITE AS MUCH NEAR THE ILLINOIS BORDER. WILL HAVE A GRADIENT OF HIGH TEMPERATURES RANGING FROM THE MID 40S IN THE NORTH WHERE CLOUDS AND COLD ADVECTION MOVE IN THE EARLIEST...TO AROUND 50 NEAR THE ILLINOIS BORDER WHICH WILL SEE MORE SUN AND A LATER ARRIVAL OF COLDER AIR. COLD AIR CONTINUES TO STREAM IN AS HIGH PRESSURE BUILDS INTO THE REGION. CLOUD COVER WILL HOLD LOW TEMPERATURES MAINLY IN THE LOW 30S WITH UPPER 20S IN THE NORTHWEST. PRECIPITATION WITH NEXT SHORT WAVE TROUGH WILL REMAIN WEST OF THE FORECAST AREA THROUGH 12Z SUNDAY. .SUNDAY - CONFIDENCE...MEDIUM SHORTWAVE PROGGD TO DIVE SE EARLY IN THE DAY WITH PRIMARY ELONGATED SHEAR AXIS SETTING CNTRL IL INTO THE OH VLY. MID LEVEL RIDGING BUILDS ACROSS WITH TIME. OVERALL COLUMN MOISTURE IS NOT IMPRESSIVE. GFS MOST AGGRESSIVE WITH QPF WITH OTHER MODELS EITHER DRY OR VERY DISORGANIZED AND LIGHT AMOUNTS. SO WILL HAVE SMALL POPS WITH SOME RAIN AS WELL WITH LITTLE ICE IN DENDRITIC GROWTH ZONE. BEST SN POTENTIAL LIKELY IN THE MORNING SO HAVE A TENTH OR TWO IN NRN REACHES OF THE CWA. LLVL RH PROGS AND MOS SHOW QUITE A BIT OF CLOUD COVER EXPECTED. .MONDAY - CONFIDENCE...MEDIUM SURFACE RIDGING IN PLACE THOUGH SOME WEAK 850 WAA NOTED. ANOTHER 500 MILLIBAR SHORTWAVE IS PROGGD TO MOVE ACROSS IN THE NW FLOW. MAY NEED TO ADD SOME POPS OR PERHAPS SOME DZ OR FLURRIES WITH THE CLOUD COVER LIKELY TO PERSIST. MOS POPS IN SINGLE DIGITS AND SUPERBLEND QPF ZERO SO PER COLLAB WITH SURROUNDING OFFICES WILL KEEP GRIDS WX FREE FOR NOW. .TUESDAY - CONFIDENCE...LOW TO MEDIUM SPLIT FLOW REGIME WITH WI BEING INFLUENCED BY NRN STREAM WHILE STRONGER STORM SYSTEM TAKES SHAPE IN THE SRN PLAINS. SURFACE/850 FRONTS A BIT MORE PROGRESSIVE AND BETTER DEFINED ON THE GFS WITH MORE PRECIP DEVELOPMENT. ECMWF IS ESSENTIALLY SLOWER...DRIER AND WEAKER WITH THIS FEATURE. SO GOING WITH SUPERBLEND POPS AT THIS TIME TO ACCOUNT FOR SOME PRECIP WITH THE NORTHERN STREAM WAVE AND LOW LEVEL FRONT. BOUNDARY LAYER LOOKS SUFFICIENTLY WARM TO SUPPORT RAIN OR A LITTLE MIX. .WEDNESDAY - CONFIDENCE...MEDIUM SOUTHERN STREAM WAVE STARTS TO LIFT NEWD TOWARDS THE OH VLY. ALL MODELS KEEP THIS SYSTEM FAR ENOUGH TO OUR SE TO KEEP ANY PRECIP CONCERNS OFF TO THE SOUTHEAST OF WI. SUSTAINED LOW LEVEL NORTHERLY FLOW WILL BE IN PLACE. THERE IS AN 8-10 DEGREE SPREAD IN 925 TEMPS WITH THE GFS THE COLDER SOLUTION. SOME HINT THAT FLOW MAY TURN ONSHORE BUT AT THIS TIME APPEARS DELTA T NOT LARGE ENUF TO BE CONCERNED ABOUT LAKE EFFECT PRECIP. .THURSDAY AND FRIDAY - CONFIDENCE...MEDIUM COLDER NORTHERLY FLOW PERSISTS THURSDAY WITH A TRANSITION TO A MORE WESTERLY REGIME BY FRIDAY. WHILE PRIMARY UPPER LOW WILL BE LIFTING TOWARDS THE EASTERN SEABOARD THURSDAY THERE WILL BE A SECONDARY TROUGH THAT MAY RESULT IN SOME SMALL PRECIP AMOUNTS ACRS WI. THIS HANDLED PRETTY WELL BY SUPERBLEND. MORE OF A BENIGN WEST/GFS/ OR NORTHWEST/ECMWF/ 500 MILLIBAR FLOW TAKES SHAPE FOR FRIDAY. DESPITE THESHIFT IN THE 850/925 FLOW TO THE WEST ANY WAA LOOKS FAIRLY WEAK WITH BETTER BAROCLINICTY FURTHER WEST IN THE PLAINS. && .AVIATION/12Z TAFS/...A CLEAR START WITH LOW-LEVEL WIND SHEAR INTO THE MID MORNING. WINDS JUST OFF THE DECK EASE...WITH MIXING AFTER SUNRISE PRODUCING A FEW GUSTS TO 20 TO 25 KNOTS. WINDS EASE THROUGH THE LATE MORNING/EARLY AFTERNOON WITH CLOUDS DROPPING IN FROM THE NORTH...REACHING THE ILLINOIS BORDER AREA AROUND 00Z. SREF PROBABILITIES INDICATING MVFR CLOUDS WILL STAY NORTH OF THE I-94 CORRIDOR...AND THE TAF SITES...UNTIL 00Z SUNDAY. NAM MOS LOOKS WAY TOO PESSIMISTIC WITH IFR CIGS TONIGHT AND WILL FOLLOW OTHER GUIDANCE...KEEPING CLOUD DECK NO LOWER THAN MVFR. && .MARINE...WILL REPLACE GALE WARNING WITH A SMALL CRAFT ADVISORY THAT WILL RUN UNTIL 18Z. WINDS HAVE EASED AND ARE EXPECTED TO FALL BELOW ADVISORY LEVELS BETWEEN 15Z AND 18Z. OFFSHORE FETCH WILL ALLOW WAVES TO LOWER IN LINE WITH THE WINDS WITH LITTLE LAG. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...SMALL CRAFT ADVISORY UNTIL NOON CST TODAY FOR LMZ643>646. && TODAY/TONIGHT AND AVIATION/MARINE...REM SUNDAY THROUGH FRIDAY...COLLAR
Hazardous weather outlook, Feb 19, 8:18 PM CST, 7 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 818 PM CST FRI FEB 19 2016 WIZ046-047-051-052-056>060-062>072-210230- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 818 PM CST FRI FEB 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ643>646-210230- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 818 PM CST FRI FEB 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT A GALE WARNING IS IN EFFECT UNTIL 4 AM. A SMALL CRAFT ADVISORY WILL BE NEEDED ONCE THE GALE WARNING EXPIRES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY A SMALL CRAFT ADVISORY WILL LIKELY CONTINUE THROUGH SATURDAY AFTERNOON FOR GUSTY WESTERLY WINDS. WWW.WEATHER.GOV/MKX
Nearby
Small Craft Advisories in Wisconsin, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.